Related Experiment Video
Updated: Nov 19, 2025

Iris Fixation via External Pentagram Suturing
Published on: May 5, 2022
Granulomatous uveitis and choroidal detachment in a patient after topical treatment with Bimatoprost: A case report
Lorusso Massimo1, Luisa Micelli Ferrari2, Eleni Nikolopoulou Gisotti1
1Unit of Ophthalmology, "F. Miulli" Hospital, Acquaviva delle Fonti (BA), Italy.
Background:
Bimatoprost 0.03% is an intraocular pressure (IOP) lowering prostaglandin analog with different adverse side effects such as potential ocular inflammatory effect and ocular hyperemia.
Case Presentation:
We report a case of 80-year-old woman diagnosed with bilateral glaucomatous uveitis, and choroidal detachment in the left eye after topical bimatoprost administration. During the patient's hospitalization, Bimatoprost treatment was discontinued and local steroid therapy was administrated. After 1 week we reported a marked improvement of visual acuity, IOP measurement was 12 mmHg in both eyes. Anterior segment examination showed complete resolution of conjunctival and pericheratic hyperemia with significant reduction of endothelial precipitates in both eyes.
Conclusions:
In our case, the anterior granulomatous uveitis occurred in both pseudophakic eyes and the choroidal detachment (CD) in the eye that previously had trabeculectomy. Probably the scar tissue of the trabeculectomy allowed a better penetration of the Bimatoprost or a greater sensitivity due to an altered trabecular tissue. This work confirms that the onset physiopathology mechanism of granulomatous uveitis and CD following instillation of Bimatoprost remains uncertain.
Related Concept Videos
Glaucoma: Overview
Angle Closure Glaucoma: Treatment
Open Angle Glaucoma: Treatment
Drugs such as carbonic anhydrase inhibitors, α2- and...

